MDJunction - People Helping People
 
Ask a Question
05/06/2011 12:42 PM

perphenazine agitation side effects anyone??

Finnigan
Posts: 281
Member

Hi all,

I was just diagnosed as bipolar after spending 3 years with a pdoc that wasn't very good to say the least.My question is has anyone experienced agitation, expecially in the legs with perphenazine?

Thanks,

Reply

05/06/2011 01:30 PM
sarahtroy
sarahtroy  
Posts: 14315
Group Leader
I'm an Advocate

Hi Finnigan,

Welcome to MDJ and a special welcome to the Bipolar Support Group. You will find this a supportive, encouraging, and informative site. If you have any needs, please feel free to contact me or any other group leader by sending a personal message (PM).

I did not immediately recognize the drug in your post: perphenazine. But with a little searching, I learned that both perphenazine and amitriptyline are the generic names for the same medicine.

The brand names for this medicine are Triavil, Trilafon, and Etrafron.

Please correct me if I am wrong.

Perphenazine is classified as a typical antipsychotic. As such, listed side effects include extrapyramidal side effects (EPS).

It's not clear to me if you have the same pdoc now that you had before and felt wasn't very good. If so, you may want to contact your pharmacist to obtain more information on side effects. I assume you are looking for, or have found, a new pdoc. In that case, you have (or will have) another resource for information on side effects. In any case, you should report any side effects to whomever is treating you at this time.

I hope some of this has been of help.


05/06/2011 04:28 PM
capecod84
capecod84  
Posts: 1820
Senior Member

I know amitryptiline is a tryclic antidepressant used for anxiety, sleep and pain here. I am not sure how its classified in other countries. I just noticed sarah listed this as a generic in her post. The drug mentioned by the original poster is a normal antipsychotic. More info is on drugs.com.

05/06/2011 05:14 PM
sarahtroy
sarahtroy  
Posts: 14315
Group Leader
I'm an Advocate

Thank you for catching that, capecod84. There is a slight spelling difference in the drug I listed, but I don't know if it's significant.

I've left a PM for Finnigan to see if this can be clarified to get the information he/she is looking for.


05/10/2011 06:43 AM
Finnigan
Posts: 281
Member

Hi all,

thanks for the responses. I went on perphenazine instead of risperadone which made me gain 20 pounds in less than 3 weeks! And no I wasn't pigging out!!! I have since phoned the pharmacist who says my agitation in my legs and pain are side effects. I couldn't stand it anymore so came off them a few days ago and I feel really good. Guess my pdoc will have to find something else to keep my from going high.


05/10/2011 06:44 AM
Finnigan
Posts: 281
Member

Hi all,

thanks for the responses. I went on perphenazine instead of risperadone which made me gain 20 pounds in less than 3 weeks! And no I wasn't pigging out!!! I have since phoned the pharmacist who says my agitation in my legs and pain are side effects. I couldn't stand it anymore so came off them a few days ago and I feel really good. Guess my pdoc will have to find something else to keep my from going high.

Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved